MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-022
Medical Device Problem Codes Fracture (1260); Improper or Incorrect Procedure or Method (2017); Contamination /Decontamination Problem (2895); Separation Problem (4043)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2024, 22mm amplatzer vascular plug ii was chosen for implant into the left internal iliac artery using a 7f non- abbott delivery system.The device was properly prepared per the instructions for use (ifu).During procedure, the plug would not detach from the wire with multiple attempts of torqueing the wire counter clockwise.With continued torqueing, the wire eventually fractured leaving approximately 3cm of wire still attached to the plug.The plug was deployed in a good position in the patient body.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure and no adverse patient effects.The patient was reported discharged.
 
Additional Manufacturer Narrative
An event of separation problem with multiple attempts of torquing the wire counter clockwise, and fractured wire due to continued torquing was reported.Also reported that approximately 3 cm of wire was still attached to the plug which was deployed in a good position in the patients body.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There were no complaints associated with any other devices from the lot.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per the instructions for use, " if the device position is satisfactory: - attach the plastic vise to the wire, and release the device by rotating the delivery wire counterclockwise until it separates from the device.- remove the delivery catheter and wire from the patient.".

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18615452
Report Number2135147-2024-00432
Device Sequence Number2406712
Product Code KRD
UDI-Device Identifier00811806010441
UDI-Public00811806010441
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number9-AVP2-022
Device Lot Number7425076
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown